Jump to content

tracy521

Member Since 18 Oct 2005
Offline Last Active Nov 20 2014 10:18 PM

Posts I've Made

In Topic: Treating Hormonal Acne The Natural Way?

18 November 2014 - 09:44 AM

what i am saying hearts is that many times people go online and get their medical advice from people that are not doctors and often times they read things that aren't true so in your case i get what you are saying but its not good to get all of your medical information from the internet. its good to be well informed but i feel many times when taking meds its best to talk to your doctor about any issues or questions you may have. 


In Topic: Treating Hormonal Acne The Natural Way?

17 November 2014 - 02:42 PM

i think you should be fine but talk to your doctor again about what you eat and see what he has to say. i eat tons of veggies, potatoes, bananas, whole grains and never had any issues so think you will be ok but see what the doctor says. yeah it sucks with the breaking out on the spiro but for me i had no other option besides accutane and i didnt want to go that route so i had to just go with it. i made it 2 months before i asked for the keflex after trying a few other antibiotics that didnt work. the keflex cleared me up with 5 days though and then i stayed on that for a while then weaned off and have been fine ever since. most derms just give the antibiotics with the spiro to catch a lot of that acne you get until it kicks in. it could kick in sooner for you everybody is different. i would keep on the spiro and make sure you use some sort of BHA/AHA daily to keep those pores clear as well. 

 

Thanks that makes me feel better. When I asked my doc about it he answered with a very strict no, don't have to avoid anything. After reading these forums I just got paranoid:D

Yeah I don't want to go on accutane either and I'm 90% sure my acne would come back after it so there's really no point.

My doc also offered me antibiotics to help speed up the process but I didn't take it. It never improved my skin at all before and it made me throw up. not fun. He also gave me topical cream with tretinon+clindamycin.

How long did the initial break out last  for you and when did you notice things getting better? I guess I have a long way to go.. And I'm still only on 50mg which seems quite low of a dose. I weigh about 115lbs. Maybe I should try upping to 75 soon.

yeah i wouldnt worry about anything. sometimes its best not to read too much online. always go with what your doctor says when it comes to meds and things. they know more than any of us on this site do unless they are doctors themselves. i agree that is why i went the spiro route my derm said the accutane would shut the acne down while i was on it but that it would come back after i got off of it. i had great luck with doxy and mino but keflex was the only thing that 100% stopped all acne and stopped it fast and with no stomach irritation. did you eat a full meal when taking your antibiotics? that makes a difference too. i broke out really bad for first 2 months on spiro and i got on keflex and then never broke out again after that even after stopping the keflex but yeah i take 100mg everyday. i think its the most effective with that dose at least that is what my derm told me. she said all of her patients take between 100-200mg a day. i wouldnt worry about your weight from what my derm says that has no bearing on how much you can take. i weighed 111 pounds when i started and had i not gone on the keflex and cleared up she was going to have me take 150mg a day. 


In Topic: Witch Hazel Toner

17 November 2014 - 08:53 AM

that is not the case for me it works great! i dont get any acne anymore and the witch hazel is great for using as a toner to remove my makeup at night. 


In Topic: Treating Hormonal Acne The Natural Way?

17 November 2014 - 08:50 AM

lifesnotfair i am sure you will be fine on the spiro and i wouldnt worry that much about what you are eating. i eat the same way i did before spiro and have been on it for almost 2 years with no issues. your acne will most likely get a lot worse in the beginning when taking it but in about 6 months you should be pretty darn clear from it. seriously though dont worry everything will just be fine just make sure to drink a lot of water everyday. i was scared to take it too which in the end just caused me to get more acne and more scarring. you can get an antibiotic from your derm in the meant

ime to stop the breakouts until spiro kicks in. i took keflex and it worked very fast. i had no issues getting off it either and my skin is totally clear. if you want anymore info you can pm me. i probably would stop taking the vitex though i dont think you need both.

one more thing you will get lightheaded if you stand up too fast so just stand up slow and like i said before make sure you are drinking a lot of water. 

 

Thanks. My doctor told me not to worry about food but it seems that everything I used to eat is on the high potassium list.. I am a vegetarian so I eat tons of veggies, lentils, beans, soy, whole grains etc. What I've read online those are the things you should avoid on spiro.

Yeah I've heard a lot of people break out in the start but I'm not sure if I can take this for 6 months. I just counted about 30 zits on my face and it doesn't end there.. My whole chest and back is covered in acne. I just want to hide under my blanket and cry. one thing to note i always had chest and back acne too and on spiro that was the first thing to clear up for me. 

 

i think you should be fine but talk to your doctor again about what you eat and see what he has to say. i eat tons of veggies, potatoes, bananas, whole grains and never had any issues so think you will be ok but see what the doctor says. yeah it sucks with the breaking out on the spiro but for me i had no other option besides accutane and i didnt want to go that route so i had to just go with it. i made it 2 months before i asked for the keflex after trying a few other antibiotics that didnt work. the keflex cleared me up with 5 days though and then i stayed on that for a while then weaned off and have been fine ever since. most derms just give the antibiotics with the spiro to catch a lot of that acne you get until it kicks in. it could kick in sooner for you everybody is different. i would keep on the spiro and make sure you use some sort of BHA/AHA daily to keep those pores clear as well. 


In Topic: Treating Hormonal Acne The Natural Way?

14 November 2014 - 10:55 AM

lifesnotfair i am sure you will be fine on the spiro and i wouldnt worry that much about what you are eating. i eat the same way i did before spiro and have been on it for almost 2 years with no issues. your acne will most likely get a lot worse in the beginning when taking it but in about 6 months you should be pretty darn clear from it. seriously though dont worry everything will just be fine just make sure to drink a lot of water everyday. i was scared to take it too which in the end just caused me to get more acne and more scarring. you can get an antibiotic from your derm in the meantime to stop the breakouts until spiro kicks in. i took keflex and it worked very fast. i had no issues getting off it either and my skin is totally clear. if you want anymore info you can pm me. i probably would stop taking the vitex though i dont think you need both.

one more thing you will get lightheaded if you stand up too fast so just stand up slow and like i said before make sure you are drinking a lot of water.